Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 81, NWS Tallahassee, FL

July 11, 2000Randolph County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 11, 2000, 3:02 PM EDT for Randolph County, Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 11, 2000, 3:02 PM EDT (19:02 UTC)
Expired
Jul 11, 2000, 3:45 PM EDT
In force
43 min
Issued by
NWS Tallahassee, FL
Area
Whole counties

County Randolph County, GA

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2000-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 574 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2000-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
574 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
1372 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 111903
SVRTLH
GAC243-111945-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
302 PM EDT TUE JUL 11 2000

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RANDOLPH COUNTY IN GEORGIA

* UNTIL 345 PM EDT

* AT 302 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL 2 MILES EAST OF CUTHBERT...
  MOVING SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CUTHBERT...RANDOLPH CO A/P NOW
  SHELLMAN...SHIVERS MILL BY 315 PM EDT
  MARTINS CROSSROADS BY 330 PM EDT

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.



JAMSKI
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:50 PM EDT, 12 minutes earlier.

Area forecast discussion, Jul 11, 2:50 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
250 PM EDT TUE JUL 11 2000

LOCAL RADARS VERY ACTIVE AT THIS TIME. MOST THUNDERSTORMS DEVELOPING
ALONG AND SOUTH OF A WEAK SURFACE BOUNDARY THAT EXTENDS THROUGH THE
CAROLINA'S SOUTHWEST TO NEAR PENSACOLA AT 17Z. THUNDERSTORMS ALSO
FORMED ALONG SEA BREEZE THAT MOVED INLAND OVER THE PANHANDLE AND
ALONG OUTFLOW BOUNDARIES FORM THIS MORNINGS CONVECTION. CURRENTLY NO
SEVERE WEATHER WITH THESE STORMS...MAINLY VERY HEAVY DOWNPOURS AND
FREQUENT LIGHTNING. THE TEMPERATURE REACHED 98 DEGREES EARLIER AT
TLH AND ALONG WITH A DEW POINT OF 73 PRODUCED A HEAT INDEX OF 110
DEGREES.

MODELS IN VERY GOOD AGREEMENT IN THE UPPER LEVEL PATTERN SHOWING THE
HIGH RETROGRADING AND CENTERING OVER THE FOUR CORNER STATES BY 12Z
THURS WITH THE LONG WAVE TROF CONTINUING TO DIG DOWN THE U.S. EAST
COAST. FLOW ALOFT WILL BE NORTHWEST AND WILL HAVE TO WATCH FOR
IMPULSES RIDING DOWN OVER THE TOP OF THE RIDGE AND INTO MY CWA. THE
AVN IS THE MOST AGGRESSIVE IN SHOWING A RELATIVELY STRONG VORT MAX
ACROSS THE CWA WEDNESDAY NIGHT INTO THURSDAY AFTERNOON ALONG WITH
DIVERGENT FLOW. THE NGM AND ETA DO NOT PICK UP ON THIS AND ONLY SHOW
WEAK IMPULSES THROUGH THE 48 HOUR PERIOD. ALL MODELS SHOW ATMOSPHERE
BECOMING MORE MOIST (PWAT >2.0 INCHES) AND INCREASINGLY UNSTABLE
(UNMODIFIED CAPE GENERALLY > 3000 J/KG) THROUGH THE SHORT TERM
PERIOD.

AT THE SURFACE...THE EAST TO WEST ORIENTED HIGH PRESSURE RIDGE FROM
THE ATLANTIC ACROSS THE GULF WILL SLOWLY SLIP TO THE SOUTH AS A COLD
FRONT/STATIONARY FRONT CURRENTLY ACROSS THE MID ATLANTIC STATES
WESTWARD INTO THE CENTRAL PLAINS DROPS SOUTH INTO THE SOUTHEAST
STATES BY 12Z THURSDAY. THE AVN AND ETA SIMILAR IN DEVELOPING A
CLOSED LOW ALONG THE FRONT OVER CENTRAL/EAST CENTRAL GEORGIA WITH
THE NGM SHOWING A MUCH BROADER LOW PATTERN STRETCHING FROM EAST
TENNESSEE TO EAST OF THE SAVANNAH AREA. THIS LOW IS FORECAST BY THE
AVN AND ETA TO BE NEAR SOUTHEAST GEORGIA THURSDAY EVENING DRAGGING
THE COLD FRONT INTO CWA BY LATE THURSDAY OR FRIDAY MORNING.

FORECAST:
LOOKING AT SEA BREEZE CLIMATOLOGY...THE MEAN 1000-500MB FLOW WOULD
FAVOR REGIME 8 (N-NW < 10 KTS) WEDNESDAY AND REGIME 9 (N-NW >10 KTS)
THURSDAY. THIS ALONG WITH THE ABOVE MENTIONED SCENARIO WILL PROVIDE
A WET PATTERN ACROSS THE REGION THROUGH THE REMAINDER OF THE WEEK.
FWC AND FAN POPS IN BETTER AGREEMENT THROUGH WEDNESDAY NIGHT WITH
THE FAN NUMBERS A BIT HIGHER THURSDAY DUE TO ITS SOLUTION OF SENDING
A STRONGER VORT OVER THE FA DURING THIS TIME. POP DISTRIBUTION OVER
THE CWA WILL BE RELATIVELY UNIFORM THROUGH THURSDAY AS WILL STAY IN
THE CHANCE/GOOD CHANCE RANGE DURING THE DAY TIME HOURS WITH
CHANCE/SLIGHT CHANCE IN THE "EVENINGS". FWC/FAN TEMPS IN VERY GOOD
AGREEMENT WITH MID 90S INLAND (NEAR 90 COAST) AND LOWER TO MID 70S
INLAND...UPPER 70S NEAR THE COAST. ALSO...HEAT INDICES ONCE AGAIN
LOOK TO BE IN THE 105 TO 110 RANGE WEDNESDAY WILL HIGHLIGHT IN ZONES.

MARINE: WILL SPLIT THE NEAR SHORE FROM THE OFFSHORE AND WILL
GENERALLY SEE WEST TO SOUTHWEST 15 KNOTS OR LESS WITH SEAS 4 FEET OR
LESS OVER THE COASTAL WATERS THROUGH THE PERIOD.

FIRE WEATHER: NO HIGHLIGHTS...RH'S TOO HIGH.

PRELIMINARY NUMBERS:

TLH  074/096 073/096  3524
PFN  078/091 078/091  3424
DHN  074/096 075/094  3424
ABY  075/096 075/094  3524
VLD  074/096 074/095  3524
:
.TLH...
AL...NONE.
GA...NONE.
FL...NONE.

BARRY

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.